Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Hydroxycut
Feb 14, 2000

With medication over the past year, my VL has remained undetectable and the CD4s are slowly creeping up (around 300 now). However, even though I exercise often, get plenty of sleep and eat all the right things, over the past few months especially, I have been feeling fatigued, depressed and have had very little interest in sex. Knowing that these are classic symptoms of decreased testosterone, I have been getting my levels tested and they have been between 250 - 330 (the lab norms are listed as 241 - 827). A friend

who is positive and who works out regularly like I do, said his energy, vigor and general outlook have been greatly increased by an over the counter product that body builders looking to loose fat use, called Hydroxycut. The ingredients include 2000 mg of Hydroxagen, 910mg of Guarana extract, 334mg of MaHuang, 100mg of Salicin, 100 mg of L-Carnitine, and 300mg of Chromium Picolinate. He takes a total of 6 tabs a day. My question is this: Could this be harmful or unsafe to someone in my case or do you believe this could be a sensible product to try?

Response from Dr. Fisher

Who really knows if this kind of stuff is helpful or harmful. I think you need testosterone. Have your blood tested for free testosterone (this is the active form of the hormone) to see if it is low. Even if only borderline a trial of T is reasonable.

Alvan Fisher, M.D.


Previous
i care more than he does.........
Next
Student intern for Tulsa C.A.R.E.S., an agency that provides services for people with HIV?AIDS in the Oklahoma area.

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement